Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 96, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 7, 2005, 4:05 PM EDT for Kershaw County, South Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 4:05 PM EDT (20:05 UTC)
- Expired
- Jun 7, 2005, 4:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Kershaw County, SC
The radar
The Columbia radar (KCAE), 65 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 072005 SVRCAE SCC055-072030- /O.NEW.KCAE.SV.W.0096.050607T2005Z-050607T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 405 PM EDT TUE JUN 7 2005 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KERSHAW COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 430 PM EDT * AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR CAMDEN. THIS STORM WAS NEARLY STATIONARY. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... CAMDEN... REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE, AT 1, 800, 7 7 5, 7 1 9 9. LAT...LON 3433 8075 3418 8060 3431 8036 3449 8046 $$ AWP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 10:29 AM EDT, 5 hours 36 minutes earlier.
Area forecast discussion, Jun 7, 10:29 AM EDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 1029 AM EDT TUE JUN 7 2005 .SHORT TERM (REST OF TODAY THROUGH WEDNESDAY)... WILL ISSUE ZONE UPDATE TO REMOVE REFERENCE TO EARLY MORNING FOG. LATEST SATELLITE PIX SHOWS FOG/STRATUS OVER FORECAST AREA GRADUALLY DISSIPATING. NO OTHER CHANGES PLANNED AT THIS TIME. AIRMASS REMAINS HUMID AND UNSTABLE TO TRIGGER WIDELY SCATTERED DIURNAL CONVECTION. RUC SHOWS SHORTWAVE TRIGGERS EAST AND WEST OF OUR AREA...BUT A FEW PULSE STORMS COULD BECOME STRONG. && .PREVIOUS DISCUSSION... (ISSUED 219 AM EDT TUE JUN 7 2005) SHORT TERM (TODAY THROUGH THURSDAY)... WV LOOP SHOWS THAT 500 MB SHORT WAVE MEANDERING SLOWLY NORTHEAST OVER MS/AL WAS QUITE ACTIVE CONVECTIVELY ON MONDAY. SOME OF THIS CONVECTION MADE IT INTO THE UPSTATE OF SC WITH A FEW ISOLATED CELLS INTO CENTRAL SC AND THE CSRA OF GA. EXPECT MORE OF THE SAME TODAY WITH PERHAPS SOMEWHAT BETTER COVERAGE INTO CENTRAL SC/CSRA AS WAVE MOVES A BIT CLOSER. HOWEVER PERSISTENT BERMUDA UPPER RIDGE THAT HAS BUILT WESTWARD INTO THE SERN US COASTAL REGION WANTS TO DEFLECT THIS WAVE MORE TO THE NORTH. WILL CONTINUE WITH LOW CHANCE POPS THROUGH THE SHORT TERM IN ASSOCIATION WITH THIS FEATURE. MAX TEMP GUIDANCE IS A COUPLE OF DEGREES COOLER FOR THE NEXT 3 DAYS WITH MAX TEMPS IN THE UPPER 80S. WILL GO CLOSE TO CONSENSUS MOS FOR MAX/MIN. LONG TERM (THURSDAY NIGHT THROUGH MONDAY)... UPPER RIDGE CONTINUES TO BUILD WESTWARD OVER THE AREA THROUGHT THE EXTENDED PERIOD. IF THIS IS THE CASE...DIURNAL CONVECTIVE ACTIVITY WILL BE INHIBITED. TEMPERATURES SHOULD BE NEAR OR JUST ABOVE NORMAL WITH THIS SCENARIO. AVIATION... VERY MOIST AIRMASS IS EXPECTED TO REMAIN OVER THE FORECAST AREA THROUGH WEDNESDAY. MAINLY SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS TODAY. EXPECT CONSIDERABLE STRATUS CEILINGS BELOW 1000 FEET 07-12Z THIS MORNING WITH VISIBILITIES AT OR BELOW 3 MILES. LOCAL VISIBILITIES WILL BE LESS THAN ONE MILE. CONDITIONS SHOULD IMPROVE TO MVFR AFTER 15Z. SURFACE WINDS WILL BE GENERALLY LIGHT AND VARIABLE. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 24
Hazardous weather outlook, Jun 7, 3:53 AM EDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 353 AM EDT TUE JUN 7 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 080800- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 353 AM EDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA.. .DAY ONE... HIGH PRESSURE OFF THE SOUTHEAST ATLANTIC COAST WILL CONTINUE TO PUMP WARM MOIST AND UNSTABLE AIR INTO THE AREA TODAY AND TONIGHT. IN ADDITION...AN UPPER LEVEL DISTURBANCE OVER THE LOWER MISSISSIPPI RIVER VALLEY WILL MOVE A LITTLE CLOSER TO OUR AREA TODAY. AS A RESULT...SCATTERED STRONG THUNDERSTORMS MAY DEVELOP ACROSS THE FORECAST AREA TODAY AND THIS EVENING. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 7, 2:51 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
251 PM EDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM TSTM WND DMG TRENTON 33.74N 81.84W
06/07/2005 EDGEFIELD SC LAW ENFORCEMENT
LARGE TREE LIMBS DOWN ON WOODYARD RD. REPORTED BY THE
COUNTY SHERIFF.
&&
WELLSLocal storm report, Jun 7, 2:57 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
257 PM EDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HAIL BATESBURG 33.91N 81.55W
06/07/2005 0.75 INCH SALUDA SC AMATEUR RADIO
HAM RADIO OPERATOR REPORTED PENNY SIZED HAIL IN DOWNTOWN
BAGESBURG.
&&
WELLSLocal storm report, Jun 7, 3:00 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE COLUMBIA SC
300 PM EDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HAIL BATESBURG 33.91N 81.55W
06/07/2005 0.75 INCH SALUDA SC AMATEUR RADIO
HAM RADIO OPERATOR REPORTED PENNY SIZED HAIL IN DOWNTOWN
BATESBURG.
&&
WELLSSpecial weather statement, Jun 7, 3:05 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 305 PM EDT TUE JUN 7 2005 SCZ022-071930- KERSHAW- 305 PM EDT TUE JUN 7 2005 ...STRONG THUNDERSTORMS WILL IMPACT KERSHAW COUNTY THROUGH 330 PM EDT... AT 305 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER NORTHEAST RURAL KERSHAW COUNTY...STATIONARY. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. JDB
Special weather statement, Jun 7, 3:20 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 320 PM EDT TUE JUN 7 2005 SCZ030-071945- AIKEN- 320 PM EDT TUE JUN 7 2005 ...STRONG THUNDERSTORMS WILL IMPACT AIKEN COUNTY THROUGH 345 PM EDT... AT 320 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES WEST OF AIKEN... STATIONARY. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND GLOVERVILLE AND AIKEN THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH LOCALLY HEAVY RAIN..
Local storm report, Jun 7, 3:48 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
348 PM EDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 1 N WINNSBORO 34.39N 81.09W
06/07/2005 FAIRFIELD SC LAW ENFORCEMENT
FAIRFIELD COUNTY SHERIFF REPORTS LARGE TREE DOWN ON US
321 NORTH OF WINNSBORO.
&&
WELLSThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 1:55 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield | 35 min |
| Jun 7, 2:04 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield | 41 min |
| Jun 7, 2:38 PM EDT | Severe Thunderstorm Warning | CAE | Lexington | 37 min |
| Jun 7, 2:48 PM EDT | Severe Thunderstorm Warning | CAE | Saluda | 42 min |
| Jun 7, 3:17 PM EDT | Severe Thunderstorm Warning | CAE | Saluda | 43 min |
| Jun 7, 3:20 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Richland | 25 min |
| Jun 7, 6:30 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 30 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.